Alert archive / California / Wind Advisories in 2008

Wind Advisory 64, NWS San Diego, CA

April 8, 2008Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Apr 8, 2008, 4:22 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 8, 2008, 9:00 PM PDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2008, 4:22 PM PDT (23:22 UTC)
In effect from
Apr 8, 2008, 9:00 PM PDT
Expired
Apr 9, 2008, 10:00 AM PDT
In force
13 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 11.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2008-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2008-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
749 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 082322
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
422 PM PDT TUE APR 8 2008


CAZ055-056-058-060>062-091200-
/O.NEW.KSGX.WI.Y.0064.080409T0400Z-080409T1700Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
422 PM PDT TUE APR 8 2008

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM PDT
WEDNESDAY. 

WINDS ALOFT AND STRONG ONSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY
WINDS TO 50 MPH IN THE MOUNTAINS AND DESERTS. WINDS WILL SLOWLY
DECREASE BY WEDNESDAY AFTERNOON. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST
AND SAND. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. 


$$

DA
2 follow-up statements
000 
WWUS76 KSGX 091110
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
410 AM PDT WED APR 9 2008

...STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS THIS MORNING...

.A TROUGH OF LOW PRESSURE MOVING THROUGH SOUTHERN CALIFORNIA WILL
BRING STRONG GUSTY ONSHORE WINDS TO THE MOUNTAINS AND DESERTS
THROUGH THIS MORNING.

CAZ055-056-058-060>062-091700-
/O.CON.KSGX.WI.Y.0064.000000T0000Z-080409T1700Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
410 AM PDT WED APR 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING. 

WINDS ALOFT AND STRONG ONSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY
WINDS TO 50 MPH IN THE MOUNTAINS AND DESERTS. WINDS WILL SLOWLY
DECREASE BY THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER
LINES. IN THE DESERTS...THE WINDS WILL CAUSE AREAS OF BLOWING SAND
AND DUST WITH VISIBILITIES NEAR ZERO AT TIMES. 

$$

MARTIN
000 
WWUS76 KSGX 091703
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1003 AM PDT WED APR 9 2008

...WIND ADVISORY HAS EXPIRED...

CAZ055-056-058-060>062-091815-
/O.EXP.KSGX.WI.Y.0064.000000T0000Z-080409T1700Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1003 AM PDT WED APR 9 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS ARE DECREASING TODAY...BUT BRISK WINDS WITH A FEW STRONG
GUSTS ARE STILL EXPECTED TODAY ESPECIALLY IN THE DESERTS AND
MOUNTAIN SLOPES.

$$

MM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 8, 2:00 PM PDT, 2 hours 22 minutes earlier.

Area forecast discussion, Apr 8, 2:00 PM PDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PDT TUE APR 8 2008

.SYNOPSIS...
MOSTLY CLOUDY SKIES WILL CONTINUE WEST OF THE MOUNTAINS WITH THE
MARINE LAYER AND STRONGER ONSHORE FLOW. GUSTY WINDS WILL CONTINUE IN
THE MOUNTAINS AND DESERTS THROUGH WEDNESDAY. UPPER LEVEL LOW
PRESSURE WILL CAUSE A SLIGHT CHANCE OF SHOWERS LATE TONIGHT AND
EARLY WEDNESDAY. STRONG HIGH PRESSURE WILL BRING FAIR AND MUCH
WARMER WEATHER THURSDAY THROUGH THE WEEKEND.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

MARINE LAYER CLOUDS ARE SLOWLY BREAKING UP AND CLEARING...BUT FULL
CLEARING IS NOT EXPECTED TODAY. AN UPPER TROUGH OF LOW PRESSURE WILL
MOVE INTO THE REGION TONIGHT. WINDS ALREADY INCREASING IN THE MTNS
AND DESERTS WILL CONTINUE TO INCREASE AND CONTINUE THROUGH WED...BUT
SPEEDS SHOULD STAY JUST BELOW ADVISORY CRITERIA WITH A FEW GUSTS
GETTING CLOSE TO 50 MPH. THE MAIN ENERGY OF THE TROUGH MOVES THROUGH
SOCAL OVERNIGHT AND COULD PRODUCE A FEW LIGHT SHOWERS FROM THE COAST
TO THE MTNS. THE TRAJECTORY OF THE WINDS AND THE TRACK OF THE TROUGH
INDICATE THE BEST CHANCE WILL BE IN THE MTNS OF SAN DIEGO CO. ON WED
SKIES WILL GRADUALLY CLEAR FROM NORTHWEST TO SOUTHEAST...AND FROM
THE COAST TO THE COASTAL MTN SLOPES. SKIES IN THE HIGHER MTNS AND
DESERTS WILL BE PARTLY CLOUDY AT MOST WITH HIGHER CLOUDS. WED NIGHT
AND THU AN UPPER RIDGE BUILDS STRONGLY AND RAPIDLY AND CONTINUES
THROUGH THE WEEKEND. THAT WILL MEAN FAIR AND MUCH WARMER WEATHER FOR
THAT TIME WITH TEMPS APPROACHING SUMMERLIKE. ADD A TOUCH OF OFFSHORE
FLOW FRI AND SAT AND YOU GET DRIER AIR ALLOWING TEMPS TO RISE MORE
EFFICIENTLY. THIS WILL ALSO REMOVE THE MARINE PRESENCE EXCEPT AT THE
BEACHES. THE GFS AND EURO MODELS KEEP THE LONGWAVE RIDGE IN PLACE
OVER THE EASTERN PACIFIC NEXT WEEK...BUT WITH SOME WEAK LOW
SOMEWHERE IN THE VICINITY OF THE WEST COAST...WHICH APPEARS TO BE A
NONFACTOR RIGHT NOW. THE BEST FORECAST IS FOR FAIR AND SLIGHTLY
COOLER WEATHER WITH SOME SHALLOW MARINE LAYER.

&&

.AVIATION...
081900Z...LATE MORNING MDCRS SOUNDINGS INDICATE THE MARINE LAYER
DEPTH REMAINS NEAR 3000 FEET ALONG THE COAST AND NEAR 4500 FEET NEAR
KONT. MARINE LAYER SHOULD DEEPEN TONIGHT TO BETWEEN 4500 AND 5000
FEET THEN LOWER WEDNESDAY AFTERNOON. STRATOCU WITH BASES BETWEEN
3000 AND 3500 FEET MSL IS BEGINNING TO BREAK UP OVER THE INLAND
AREAS BUT IS IS VERY LIKELY TO REMAIN BROKEN OVER THE INLAND AREAS.
SOME REVERSE CLEARING IS TAKING PLACE WITH A BETTER CHANCE OF
SCATTERED CONDITIONS DURING THE AFTERNOON ALONG THE COAST. STRATOCU
SHOULD FILL IN...AGAIN...AROUND SUNSET BECOMING BROKEN TO OVERCAST
DURING THE EVENING AND REACH THE COASTAL SLOPES OF THE MOUNTAINS BY
MIDNIGHT. SOME DRIZZLE IS EXPECTED LATE TONIGHT INTO WEDNESDAY
MORNING WITH SOME VISIBILITY RESTRICTIONS. STRATOCU SHOULD BECOME
SCATTERED TO BROKEN WEDNESDAY AFTERNOON.

ABOVE THE MARINE LAYER INCLUDING THE DESERTS...SOME CIRRUS ABOVE
FL200 AND UNRESTRICTED VISIBILITIES ARE EXPECTED THROUGH WEDNESDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...MM
AVIATION/MARINE...HORTON
Hazardous weather outlook, Apr 8, 4:00 PM PDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PDT TUE APR 8 2008

CAZ042-043-048-050-055>058-060>062-PZZ750-775-091300-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
400 PM PDT TUE APR 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE...REMAINDER OF TODAY AND TONIGHT

UPPER LEVEL LOW PRESSURE COMBINED WITH STRONG ONSHORE FLOW WILL
CAUSE LOCAL GUSTY WINDS UP TO 45 MPH IN THE MOUNTAINS AND DESERTS
WITH AREAS OF BLOWING DUST AND SAND.

SMALL CRAFT ADVISORY IN THE COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

UPPER LEVEL LOW PRESSURE COMBINED WITH STRONG ONSHORE FLOW WILL
CAUSE LOCAL GUSTY WINDS UP TO 45 MPH IN THE MOUNTAINS AND DESERTS
WITH AREAS OF BLOWING DUST AND SAND WEDNESDAY.

SMALL CRAFT ADVISORY IN THE COASTAL WATERS UNTIL 6 PM WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

DA

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.